Hail, Reno
- When
- August 1, 4:30 PM CST
- Where
- Reno County, Plevna
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.967, -98.300
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Aug 1, 2:51 PM CST, 1 hour 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 351 PM CDT THU AUG 1 2002 FCST CONCERNS... FNTL MOVMT TNGT/FRI AND AFFECT ON TEMPS/POPS... IMPRESSIVE SUMMER-TIME CDFNT SAGGING SWD ACRS THE CNTRL PLAINS THIS AFTN. BRISK NELY WND IS ADVCTG COOLER/MUCH DRIER AIR FM THE NRN PLAINS INTO NWRN KS. WITH MAIN UPR S/W MOVG EWD AND STAYING WELL N OF THE AREA...THE SFC FNT SHOULD SLOW/STALL ACRS THE SRN CWA TNGT/FRI MRNG AS IT MOVS UNDER FLAT MID/UPR LVL RDG PSN. DIURNAL HTG AND CNVGNC ALG FNT MAY BREAK CAP FOR ISOLD/WDLY CNVTN THIS EVE WHERE SFC BASED CAPES OF 3500-4000 J/KG RESIDE. WK MID/UPR LVL FLO WOULD SUGGEST MAIN THREAT WL BE LCLY HVY RAFL WITH MRGNL SVR WND/HAIL ALSO POSBL. WL CARRY CHC20...MAINLY THIS EVE...ACRS MUCH OF THE CWA. FRI/SAT...SFC FNT SHOULD STALL SOMEWHERE ACRS THE SRN CWA ON FRI WITH QUITE A DWPT GRAD POSBL. ALTHO SOME DIURNALLY DRIVEN CNVTN IS POSBL AGAIN INVOF FNT...BETTER CHCS LOOK TO BE FRI NGT/SAT ACRS THE FAR WRN CWA WITH RETURN SLY FLO/WAA. MAY KEEP SLGT CHC ACRS SERN KS ON FRI...THEN DRY FCST BEYOND. TEMPS TRICKY WITH AVN/ETA SHOWG WIDE SPECTRUM OF MAXS. FOR NOW WL STAY WITH COMPROMISE AND LEAN TWD FWC MOS FRI. WL GO A LTL ABV FWC ON SAT...BUT NOT AS WARM AS THE ETA. EXTENDED FCST...VRY LTL CHG FM PRVS FCST. ECMWF/AVN SIMILAR IN SHOWG CNTR OF UPR RDG ACRS THE MID MS/LWR OH VLYS MUCH OF THE PD. THIS PORTENDS TO A SOMEWHAT MOIST SSELY LO LVL FLO ACRS MUCH OF THE CWA. ALTHO VRY WARM...THIS MAY KEEP MAXS IN CHECK...MAINLY 90S. A HINT THAT A WK DISTURBANCE FM THE GULF MAY BE ABSORBED IN THE ELY FLO UNDER RDG INTO THE CNTRL PLAINS BY TUE/WED...BUT WL KEEP FCST DRY FOR NOW. FCSTID = 13/DARMOFAL ICT 70 92 72 93 / 20 20 10 10 HUT 68 91 71 95 / 20 20 20 20 EWK 69 91 71 94 / 20 20 10 10 EQA 70 91 71 93 / 20 20 10 10 WLD 72 92 72 93 / 20 20 10 10 RSL 63 87 69 95 / 20 10 20 20 GBD 64 89 70 95 / 20 10 20 20 SLN 66 90 72 96 / 20 10 20 20 MPR 68 90 71 95 / 20 10 10 10 CFV 72 93 72 93 / 20 20 10 10 CNU 71 92 71 93 / 20 20 10 10 K88 71 92 71 93 / 20 20 10 10 .ICT...NONE.
KSZ032-033-047>053-067>072-082-083-091>096-098>100-011110- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 410 PM CST THU AUG 1 2002 THE NATIONAL WEATHER SERVICE IN WICHITA IS ACTIVATING OUR SKYWARN SPOTTER NETWORK. A SKYWARN OPERATOR IS MONITORING AREA NETWORKS. THE PRIMARY SKYWARN FREQUENCY IS 444.0 MHZ. EMERGENCY TRAFFIC WILL BE ON 146.82 MHZ. NNNN
The Wichita radar (KICT), 83 km away, was scanning. The volume nearest the first event began at 22:27 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2002Every state in 2002This day in weather historyWarnings in Kansas, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5309310.